HOWARD N. WARD, M.D.; NADYA KONIKOV, M.D.; EDWARD H. REINHARD, M.D., F.A.C.P.
WARD H., KONIKOV N., REINHARD E.; Cytologic Dysplasia Occurring After Busulfan (Myleran⌖) Therapy: A Syndrome Resembling Adrenocortical Insufficiency and Atrophic Bronchitis. Ann Intern Med. 1965;63:654-660. doi: 10.7326/0003-4819-63-4-654
Download citation file:
Published: Ann Intern Med. 1965;63(4):654-660.
In 1956 Marinho and Martins (1) first called attention to a syndrome resembling adrenocortical insufficiency that occurred after busulfan (Myleran⌖) therapy in two patients with chronic granulocytic leukemia. In 1961 Kyle, Schwartz, Oliner, and Dameshek (2) reported four patients with chronic granulocytic leukemia who developed a similar syndrome after long-term busulfan therapy. In all of Kyle's patients there were hyperpigmentation of the skin, excessive fatigue, weakness, weight loss, nausea, and occasional vomiting. However, no endocrine abnormality could be demonstrated by laboratory tests. Cytologic dysplasia may also occur after treatment with antileukemic agents as reported by Weston and Guin (3) in
to gain full access to the content and tools.
Learn more about subscription options.
Register Now for a free account.
Endocrine and Metabolism, Infectious Disease, Pulmonary/Critical Care, Adrenal Disorders.
Results provided by:
Copyright © 2016 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only